Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 182, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 13, 2009, 3:40 PM CDT for 4 counties in Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2009, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 13, 2009, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Floyd County, TX, Hall County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 104 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:15 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:22 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 13, 3:22 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 322 PM CDT SAT JUN 13 2009 .UPDATE... UPDATED PRODUCTS TO INCLUDE TORNADO WATCH IN EFFECT UNTIL 11 PM FOR THE EASTERN HALF OF THE AREA. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED 221 PM CDT SAT JUN 13 2009/ SHORT TERM... STILL FOCUSED ON SEVERE STORM CHANCES THIS AFTERNOON AND EVENING. WTM SOUNDING /PERSONAL COMMUNICATION/ AND LATEST SPC MESOANALYSIS PAGE SHOW CIN HAS GREATLY WEAKENED AND THIS IS REFLECTED IN CU BUBBLING UP TO THE EAST OF LUBBOCK. SURFACE FRONT CONTINUES TO PIVOT AND SHIFT WESTWARD AROUND 10 KTS AND WAS LOCATED ROUGHLY FROM A KRESS TO FLOYDADA TO LAKE ALAN HENRY LINE. GIVEN THE VERY STRONG INSTABILITY IN PLACE /ESPECIALLY EAST OF THE BOUNDARY/ AND CONVECTIVE TEMPERATURES BEING APPROACHED...STILL EXPECT THUNDERSTORMS TO ERUPT LATER THIS AFTERNOON. ANY STORMS THAT DO DEVELOP ARE EXPECTED TO QUICKLY BECOME SEVERE WITH VERY LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES. THE BEST TORNADO THREAT WILL LIKELY BE NEAR AND TO THE MOIST SIDE OF THE FRONT WHERE INSTABILITY AND LOW-LEVEL SHEAR WILL BE MAXIMIZED AND LCLS AND LFCS MINIMIZED. ACROSS THE WESTERN ZONES...LOW-LEVEL MOISTURE HAS BEGUN TO MIX OUT...THOUGH DEWPOINTS IN THE 50S WERE STILL PERSISTING THROUGH THE CENTRAL SOUTH PLAINS...AND WITH TEMPERATURES CLIMBING THROUGH THE MID/UPPER 90S...COULD ALSO SEE HIGH-BASED STORMS DEVELOP HERE. STORMS COULD ORGANIZE INTO A COMPLEX AS THEY MOVE EASTWARD TONIGHT INTO A STRENGTHENING SOUTHERLY LLJ. STILL...CAN NOT COMPLETELY RULE OUT AN OVERNIGHT STORM ACROSS THE SOUTH PLAINS AS AN UPPER LEVEL DISTURBANCE SLIDES BY TO THE NORTHWEST. STORM CHANCES WILL REINVIGORATE SUNDAY AFTERNOON AS THE DRYLINE TIGHTENS AND ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. PROGGED INSTABILITY AND SHEAR WILL AGAIN SUPPORT A SEVERE WEATHER THREAT. LOWS TONIGHT WILL BE MILD...WITH ANOTHER TOASTY DAY EXPECT SUNDAY. LONG TERM... STILL APPEARS THAT SUNDAY AND MONDAY ARE POTENTIAL DRYLINE CONVECTION DAYS WHILE TUESDAY AND BEYOND WILL FEEL THE EFFECTS OF AN INCREASING UPPER LEVEL RIDGE. HOT TEMPERATURES THROUGHOUT THE FCST PERIOD WITH HIGHS IN THE 90S TO 100-105 RANGE. SUNDAY NIGHT CONVECTION APPEARS MORE LIKELY A LITTLE FURTHER EAST THAN CURRENT FCST AND HAVE ADJUSTED GRIDS TO SHOW THIS. MONDAY POPS LOOK FINE AND HAVE LEFT UNCHANGED AND HAVE DROPPED INHERITED SLIGHT CHC POPS DOWN INTO UNMENTIONABLE RANGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 86 60 94 62 / 20 30 20 20 20 TULIA 64 90 66 94 64 / 30 30 30 20 20 PLAINVIEW 65 90 67 96 65 / 30 30 30 20 20 LEVELLAND 67 93 65 97 66 / 20 30 30 20 20 LUBBOCK 68 93 68 97 68 / 30 30 30 20 20 DENVER CITY 69 96 65 98 67 / 20 30 30 20 20 BROWNFIELD 69 95 68 98 67 / 20 30 30 20 20 CHILDRESS 70 93 70 97 70 / 50 30 30 20 20 SPUR 69 96 71 98 70 / 40 30 30 20 20 ASPERMONT 73 100 74 101 73 / 50 20 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23
Hazardous weather outlook, Jun 13, 11:32 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1132 AM CDT SAT JUN 13 2009 TXZ021>044-141645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1132 AM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...NORTHEAST SOUTH PLAINS AND SOUTHERN ROLLING PLAINS THIS AFTERNOON. A DRYLINE WILL DEVELOP SOUTH OF THIS BOUNDARY ACROSS THE CENTRAL SOUTH PLAINS THIS AFTERNOON. AMPLE MOISTURE AND VERY WARM AFTERNOON TEMPERATURES WILL RESULT IN A HIGHLY UNSTABLE AIRMASS ACROSS WEST TEXAS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON NEAR THE FRONTAL BOUNDARY WITH MORE ISOLATED STORMS EXPECTED ALONG THE DRYLINE. THUNDERSTORMS MAY BECOME MORE NUMEROUS THIS EVENING...WHEN THE FRONT MAY BE DRIVEN SOUTHWEST DUE TO THUNDERSTORM OUTFLOW WINDS. DUE TO A HIGHLY UNSTABLE AIRMASS AND INCREASING WIND SHEAR...SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON THROUGH THE EVENING HOURS. THESE SEVERE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF BASEBALLS AND DAMAGING WIND GUSTS UP TO 80 MPH. A FEW TORNADOES WILL ALSO BE POSSIBLE...PARTICULARLY ALONG AND NORTHEAST OF THE FRONTAL BOUNDARY...OVER THE EXTREME SOUTHEAST PANHANDLE...NORTHEAST SOUTH PLAINS AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MUCH OF THE REGION SUNDAY AFTERNOON AND EVENING...WITH MORE ISOLATED THUNDERSTORM ACTIVITY POSSIBLE MONDAY AND TUESDAY. A FEW STORMS DURING THIS PERIOD WILL LIKELY BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JW
In the hours before
Local storm report, Jun 13, 3:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL LUBBOCK 33.58N 101.86W
06/13/2009 M1.00 INCH LUBBOCK TX TRAINED SPOTTER
1 INCH HAIL AT 56TH AND FRANKFORD IN THE CITY OF
LUBBOCK
&&
EVENT NUMBER 00545
ENGLISHLocal storm report, Jun 13, 3:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
327 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL LUBBOCK 33.58N 101.86W
06/13/2009 E0.75 INCH LUBBOCK TX BROADCAST MEDIA
HAIL REPORTED BY MEDIA AT 39TH AND UTICA IN THE CITY OF
LUBBOCK
&&
EVENT NUMBER 00546
ENGLISHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:53 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 52 min |
| Jun 13, 3:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 46 min |
| Jun 13, 3:32 PM CDT | Tornado Warning | LUB | Floyd, Motley | 28 min |
| Jun 13, 3:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 35 min |
| Jun 13, 3:58 PM CDT | Tornado Warning | LUB | Dickens, Motley | 32 min |
| Jun 13, 4:05 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 25 min |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 45 min |
| Jun 13, 4:17 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 28 min |
| Jun 13, 4:24 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 39 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 63 min |
| Jun 13, 4:36 PM CDT | Tornado Warning | LUB | Dickens, King | 24 min |
| Jun 13, 4:39 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 51 min |
| Jun 13, 4:42 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 32 min |
| Jun 13, 4:57 PM CDT | Tornado Warning | LUB | Dickens, King | 22 min |
| Jun 13, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 61 min |
| Jun 13, 5:17 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 28 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 65 min |
| Jun 13, 5:27 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, King, Motley | 2 hr |
| Jun 13, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 62 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 43 min |
| Jun 13, 5:51 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 54 min |
| Jun 13, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 65 min |
| Jun 13, 6:24 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 51 min |
| Jun 13, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | King | 32 min |
| Jun 13, 6:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 32 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 62 min |
| Jun 13, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 16 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.